Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 913, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 24, 2025, 5:55 AM CDT for Grant County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 5:55 AM CDT (10:55 UTC)
- Expired
- Jul 24, 2025, 6:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 29 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1076 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
803
WUUS54 KOUN 241055
SVROUN
OKC053-241130-
/O.NEW.KOUN.SV.W.0913.250724T1055Z-250724T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
555 AM CDT Thu Jul 24 2025
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Grant County in northern Oklahoma...
* Until 630 AM CDT.
* At 555 AM CDT, a severe thunderstorm was located near Wakita,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wakita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3683 9768 3677 9798 3693 9808 3700 9796
3700 9778
TIME...MOT...LOC 1055Z 244DEG 9KT 3688 9795
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
301 follow-up statement
722
WWUS54 KOUN 241124
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
624 AM CDT Thu Jul 24 2025
OKC053-241133-
/O.EXP.KOUN.SV.W.0913.000000T0000Z-250724T1130Z/
Grant OK-
624 AM CDT Thu Jul 24 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANT COUNTY WILL
EXPIRE AT 630 AM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However,
gusty winds are still possible with this thunderstorm.
LAT...LON 3683 9768 3677 9798 3693 9808 3700 9796
3700 9778
TIME...MOT...LOC 1123Z 244DEG 9KT 3691 9788
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:34 AM CDT, 4 hours 21 minutes earlier. Its key messages:
- Updated at 127 AM CDT Thu Jul 24 2025
- Scattered thunderstorms and the potential for severe weather are expected Thursday afternoon/evening. Damaging wind gusts are the main severe hazard.
- Dangerous heat returns and continues into the middle of next week.
Area forecast discussion, Jul 24, 1:34 AM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Norman OK
134 AM CDT Thu Jul 24 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 127 AM CDT Thu Jul 24 2025
- Scattered thunderstorms and the potential for severe weather
are expected Thursday afternoon/evening. Damaging wind gusts
are the main severe hazard.
- Dangerous heat returns and continues into the middle of next
week.
&&
.NEAR TERM...
(Today and tonight)
Issued at 127 AM CDT Thu Jul 24 2025
A Heat Advisory returns this afternoon across most of our forecast
area as heat indices rise 105 to near 110 degrees. Upper ridge will
continue to build over our area starting a heating trend with above
normal temperatures. A pool of very muggy lower to mid 70s
dewpoints are already in place along and east of the I-35 corridor
while to the west surface moisture had already increased 5-10
degrees in the last 24-hrs to upper 60s dewpoints. Northwest
Oklahoma will stay out of the advisory for today with 100-104 degree
heat indices as well as rain chances/increasing clouds during the
afternoon. This afternoons Heat Advisory will end at 8 PM. In
addition to dangerous afternoon heating there is also a Marginal
risk for severe thunderstorms this afternoon through the evening
hours across most of northern into our western two-tier of counties
in western Oklahoma and adjacent northern Texas.
A weak trough on the western periphery of the strong upper ridging
centered over the Southeastern U.S. will continue to dig across the
Central & Southern High Plains. Meanwhile a cold front from a
northern weather system will be advancing through Kansas and pushing
into the OK/TX Panhandles under the troughing but stalling in far
northwest Oklahoma. Expecting convection initiation to start by mid
afternoon under the trough and ahead of the surface front across
northwest Oklahoma when diurnal heating breaks the weak cap into
moderate to low-end strongly unstable environment. DCAPES exceeding
1000 J/kg will be sufficient for strong to damaging severe downdraft
winds which will be the primary severe hazard. Deep-layer shear
will remain weak inhibiting organized severe storms although
expecting low-level shear to increase toward midnight in association
with a robust low-level jet. Although the severe wind risk lowers
by midnight, expecting storms to be ongoing overnight across our
west and north, much of it coming off the Panhandles where the
surface front will be digging with the low-level jet keeping it
going.
&&
.SHORT TERM...
(Friday through Saturday night)
Issued at 127 AM CDT Thu Jul 24 2025
The aforementioned weak upper trough stretched across the Southern
High Plains through the Central Plains digs into our forecast area
lowering our pressure heights and perhaps slowing down our excessive
heating trend a bit at least for Friday. Southeast Oklahoma will
likely need a Heat Advisory on Friday afternoon although not
confident advisory criteria will be met across the rest of our area
due to potential stratiform cloud cover with the trough and the
stalled surface front across our north. By Saturday the trough
weakens with increasing pressure heights as ridging from the upper
high starts building in. Southeast Oklahoma may meet excessive heat
warning criteria with afternoon heat indices exceeding 110 degrees
while other parts of our area may see a return of heat advisories
with afternoon heat indices exceeding 105 degrees.
&&
.LONG TERM...
(Sunday through Wednesday)
Issued at 127 AM CDT Thu Jul 24 2025
The upper high "heat-dome" across the southeast quadrant of the
country strengthens over much of the southern half of the country
maintaining a heatwave across our forecast area through the middle
of next week. We'll continue to see triple digit heat indices of 100
to 110 degrees during the afternoons with the higher range
persisting across southeast Oklahoma. Although models crank out
potential QPF in areas around the Southern Plains with shortwaves
embedded in the ridge, so far our area remains dry and POP free.
&&
.AVIATION...
(06Z TAFS)
Issued at 1048 PM CDT Wed Jul 23 2025
Storms chances are expected to increase again tomorrow afternoon
and into the overnight hours along a front across portions of
northern and western Oklahoma. Any storms that develop will have
the potential for gusty and erratic winds, including damaging wind
gusts. Heavy rainfall with storms may also lead to reduced
visibility. Otherwise, southerly winds are expected to become
gusty at most sites through the afternoon hours tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 97 75 97 76 / 0 20 0 0
Hobart OK 102 74 101 75 / 10 30 0 0
Wichita Falls TX 102 75 102 76 / 0 10 0 0
Gage OK 97 68 94 70 / 30 50 0 10
Ponca City OK 96 74 95 74 / 20 40 10 10
Durant OK 99 74 99 76 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for OKZ005>008-011>013-017>048-050>052.
TX...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for TXZ083>090.
&&
NEAR TERM...68
SHORT TERM...68
LONG TERM....68
AVIATION...23In the hours before
Special weather statement, Jul 24, 5:48 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
548 AM CDT Thu Jul 24 2025
OKZ007-241115-
Grant OK-
548 AM CDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of northwestern Grant
County through 615 AM CDT...
At 548 AM CDT, Doppler radar was tracking a strong thunderstorm near
Wakita, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Medford and Wakita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3679 9767 3672 9797 3688 9807 3700 9787
3700 9780
TIME...MOT...LOC 1048Z 244DEG 9KT 3684 9794
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:01 PM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jul 23, 8:30 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| Jul 24, 5:48 AM CDT | Special Weather Statement | OUN | Grant | 27 min |
| Jul 24, 12:40 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Coal, Comanche, Cotton and 14 more | 31 hr |
| Jul 24, 3:53 PM CDT | Special Weather Statement | OUN | Harmon | 37 min |
| Jul 24, 3:57 PM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Jul 24, 4:02 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 28 min |
| Jul 24, 4:13 PM CDT | Special Weather Statement | OUN | Alfalfa | 47 min |
| Jul 24, 4:20 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 40 min |
| Jul 24, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 38 min |
| Jul 24, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 49 min |
| Jul 24, 4:32 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 43 min |
| Jul 24, 4:48 PM CDT | Special Weather Statement | OUN | Beckham, Roger Mills | 42 min |
| Jul 24, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 49 min |
| Jul 24, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 46 min |
| Jul 24, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 51 min |
| Jul 24, 5:15 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 24, 5:16 PM CDT | Areal Flood Advisory | OUN | Harper, Woods, Woodward | 3 hr |
| Jul 24, 5:17 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Jul 24, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 39 min |
| Jul 24, 5:27 PM CDT | Special Weather Statement | OUN | Roger Mills | 33 min |
| Jul 24, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 39 min |
| Jul 24, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| Jul 24, 5:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 44 min |
| Jul 24, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 39 min |
| Jul 24, 5:57 PM CDT | Areal Flood Advisory | OUN | Ellis, Woodward | 3 hr |
| Jul 24, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 47 min |
| Jul 24, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 25 min |
| Jul 24, 6:15 PM CDT | Areal Flood Advisory | OUN | Woods, Woodward | 3 hr |
| Jul 24, 6:21 PM CDT | Areal Flood Advisory | OUN | Grant | 3 hr |
| Jul 24, 6:27 PM CDT | Special Weather Statement | OUN | Jackson | 33 min |
| Jul 24, 6:30 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| Jul 24, 6:38 PM CDT | Special Weather Statement | OUN | Harper | 37 min |
| Jul 24, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 18 min |
| Jul 24, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 16 min |
| Jul 24, 6:46 PM CDT | Flash Flood Warning | OUN | Woodward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.